MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CATHETER TRAY

MEDLINE INDUSTRIES INC.; CATHETER TRAY
Catalog Number DYND160514
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported on (b)(6) 2018 that a drain bag was noted with a leak and no additional information was reported related to the event.On (b)(6) 2018 the manufacturer received additional information that a foley catheter was placed in a female patient before a caesarian section procedure was performed and noted to be leaking around the urometer seal against the bag less than an hour after the device was in use.The facility does not store individual replacement tubing or drainage bags so the entire catheter system was replaced with no further incident.There was no serious injury, follow-up medical care or additional medical intervention required related to the incident, however medical intervention to replace the foley catheter was necessary.No additional information is available.The sample was returned for evaluation and the reported issue of leaking at the urine meter was verified through the presence of twist valves broken off on the received sample.Based on visual inspection of the received sample, the suspected root cause is a blunt force to the twist valve (i.E., hit on wall, drop), leading to the twist valve inner stem cracking off.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that an indwelling catheter drainage bag at the urometer connection point was noted to be leaking around the uroseal against the bag.

Common Device Name
CATHETER TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7938955
Report Number1417592-2018-00112
Device Sequence Number1859350
Product Code OHR
UDI-Device Identifier10884389287729
UDI-Public10884389287729
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND160514
Device Lot Number18PB4197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2018
Initial Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient Weight119